MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD INTEGRA¿ SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD INTEGRA¿ SYRINGE
Catalog Number 305283
Health Effect - Clinical Code Underdose (2542)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.(b)(6).Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 ml bd integra¿ syringe failed, "it appears that the retractable component has pierced through the rubber stopper".Furthermore "the nurse was not able to give the complete dose." no serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other, device single use?: no, device returned to manufacturer: yes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Two sealed 3ml integra packaged syringes, one open 3ml integra packaged syringe and one loose syringe was received and confirmed to be from batch #6320741 (p/n 305283).All samples were syringe only, no needle was attached.The samples were visually evaluated.Additionally, two pictures were also received, both pictures appear to be of the loose syringe received.The sealed syringes - no visual defects.One open syringe ¿ no visual defects.One loose syringe ¿ trace liquid in syringe.Cutter is exposed through stopper as expected during activation.Plunger assembly is at half scale of syringe thumb rest not depressed.No visual defects observed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.No root cause is defined since samples received did not display the reported condition involved with this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 3 ml bd integra syringe failed, "it appears that the retractable component has pierced through the rubber stopper".Furthermore "the nurse was not able to give the complete dose." no serious injury or medical intervention was reported.

Brand Name
3 ML BD INTEGRA¿ SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7673091
Report Number1213809-2018-00402
Device Sequence Number1553881
Product Code FMF
UDI-Device Identifier30382903052838
UDI-Public30382903052838
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305283
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer06/15/2018
06/15/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/06/2018
09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;